Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 785, NWS Jackson, MS

November 26, 2001Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2001, 9:43 PM CST for Ashley County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 26, 2001, 9:43 PM CST (03:43 UTC)
Expired
Nov 26, 2001, 10:45 PM CST
In force
62 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 184 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS54 KJAN 270343
SVRJAN
ARC003-270445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1045 PM CST

* AT 943 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HAMBURG...OR ABOUT 4 MILES SOUTHWEST OF
  HAMBURG...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR HAMBURG AT 950 PM CST
  BE NEAR WILMOT AT 1010 PM CST
  BE NEAR PARKDALE AT 1015 PM CST
  BE NEAR PORTLAND AT 1020 PM CST
  BE NEAR MONTROSE AT 1025 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN 
A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3334 9192 3304 9205 3305 9148 3339 9150

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:20 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 26, 8:20 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CST MON NOV 26 2001

UPDATED THE FORECAST TO UPDATE TORNADO WATCH INFORMATION. ERN
PORTION OF WATCH HAS BEEN CANCELED DUE TO SLOW EWD MOVEMENT OF
STRONG CONVECTION. PARTICULARLY DANGEROUS SITUATION TORNADO WATCH
REMAINS IN EFFECT FOR SE AR...NE LA AND NW MS FOR TONIGHT. MAY SEE
WATCH ISSUED LATER TONIGHT FARTHER E AS LOW LEVEL JET DYNAMICS
STRENGTHEN.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Local storm report, Nov 26, 5:19 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0453 PM    HOLCOMB                   MS   TORNADO
11/26/01   GRENADA                        GRENADA COUNTY EMA
                                          REPORTED DAMAGE TO
                                          BUILDINGS AND A
                                          HOME...ALSO OBSERVED
                                          TORNADO CROSSING HIGHWAY
                                          8
Special weather statement, Nov 26, 8:00 PM CST, 1 hour 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>044-047>050-053>056-059>064-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
TORNADO WATCH 828. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT...
COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS
AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER
MIDNIGHT.

TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE
FOLLOWING COUNTIES AND PARISHES:

IN SOUTHEAST ARKANSAS:
ASHLEY...CHICOT...

IN NORTHEAST LOUISIANA:
MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...
FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY...
WEBSTER...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN...
CLAIBORNE...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...
Special weather statement, Nov 26, 8:15 PM CST, 1 hour 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>044-047>050-053>056-059>064-270500-

SPECIAL WEATHER STATEMENT...CORRECTED CODING
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
TORNADO WATCH 828. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT...
COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS
AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER
MIDNIGHT.

TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE
FOLLOWING COUNTIES AND PARISHES:

IN SOUTHEAST ARKANSAS:
ASHLEY...CHICOT...

IN NORTHEAST LOUISIANA:
MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...
FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY...
WEBSTER...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN...
CLAIBORNE...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:14 PM CSTTornado WarningJANChicot46 min
Nov 26, 8:41 PM CSTSevere Thunderstorm WarningJANAshley64 min
Nov 26, 9:26 PM CSTSevere Thunderstorm WarningJANChicot49 min
Nov 26, 9:35 PM CSTTornado WarningJANChicot40 min
Nov 26, 10:34 PM CSTSevere Thunderstorm WarningJANChicot41 min
Nov 26, 11:30 PM CSTFlash Flood WarningJANAshley3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.